Please use this identifier to cite or link to this item:
|Title:||Effects of des-Asp-angiotensin I on experimentally-induced cardiac hypertrophy in rats|
|Authors:||Sim, M.K. |
|Source:||Sim, M.K., Min, L. (1998). Effects of des-Asp-angiotensin I on experimentally-induced cardiac hypertrophy in rats. International Journal of Cardiology 63 (3) : 223-227. ScholarBank@NUS Repository. https://doi.org/10.1016/S0167-5273(97)00324-0|
|Abstract:||We studied the effects of des-Asp-angiotensin I, a nine amino acid peptide, on cardiac hypertrophy caused by coarctation of the abdominal aorta in Sprague-Dawley rats. The nonapeptide was effective when given either intravenously or orally. Maximum attenuation was observed with an i.v. dose of 153 pmol/day for 4 days, and an oral dose of 250 nmol/day for 4 days. Three mg p.o. losartan, an angiotensin AT1 receptor antagonist, produced comparable attenuation. However, the attenuation produced by des-Asp- angiotensin I but not by losartan was blunted by 30.4 μmol of indomethacin. The oral efficacy of the nonapeptide was partly due to its low effective i.v. doses which were in the nM range. This range is below the K(m) of most enzymes including those of the intestinal peptidases (the K(m) of most enzymes is in the μM range). However, the mechanism of absorption of the peptide from the GIT into the systemic circulation remains to be investigated. The findings demonstrate for the first time, the anti-cardiac hypertrophic action of an angiotensin peptide. Unlike the ACE inhibitors and angiotensin receptor antagonists, the nonapeptide acts as an agonist on an indomethacin-sensitive angiotensin receptor to exert its action.|
|Source Title:||International Journal of Cardiology|
|Appears in Collections:||Staff Publications|
Show full item record
Files in This Item:
There are no files associated with this item.
checked on Feb 15, 2018
WEB OF SCIENCETM
checked on Feb 5, 2018
checked on Feb 20, 2018
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.